Weight Gain May Hide Gynecomastia

Risperdal, a prescription anti-psychotic drug has been linked to significant weight increases in patients. The percentage of patients prescribed Risperdal who experience such weight gain is estimated to be about 30%.

In addition to the traditional problems associated with weight gain, a negative side effect of Risperdal is gynecomastia-a condition where boys and men experience abnormal breast growth. Unfortunately, excess weight gain can obscure gynecomastia.

While physicians focus on the obvious weight gain another underlying side effect can be obscured. Gynecomastia may be dismissed as just weight gain rather than a separate negative side effect. This is dangerous because physicians who are not aware of the abnormal breast growth may fail to diagnose or treat the condition.

Studies across the board have found that patients taking Risperdal can gain as much as 1.5lbs per week. Almost as much as 7 percent of a patient’s body weight may be added. Furthermore, the number of patients who experience this weight gain has been estimated as high as 43% of all Risperdal patients.

Johnson & Johnson is the pharmaceutical giant that manufactures and sells Risperdal. Over 100 individual lawsuits have been filed against Johnson & Johnson for failing to warn patients about the serious and dangerous side effects of using Risperdal.

The Law Office of Thomas Inkelaar is advising patients and their families who have been subject to the increase in weight gain and abnormal breast growth.

If you or a loved one has been taking Risperdal, please call 1-877-537-4665.

Share this on...Share on FacebookTweet about this on TwitterShare on LinkedInShare on Google+Email this to someone

Written by Inkelaar Law